Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
  Journal of Algebraic Geometry
Journal of Algebraic Geometry
  
Online ISSN 1534-7486; Print ISSN 1056-3911
 

Holomorphic maps onto varieties of non-negative Kodaira dimension


Authors: Jun-Muk Hwang, Stefan Kebekus and Thomas Peternell
Journal: J. Algebraic Geom. 15 (2006), 551-561
Published electronically: April 21, 2005
MathSciNet review: 2219848
Full-text PDF

Abstract | References | Additional Information

Abstract: A classical result in complex geometry says that the automorphism group of a manifold of general type is discrete. It is more generally true that there are only finitely many surjective morphisms between two fixed projective manifolds of general type. Rigidity of surjective morphisms, and the failure of a morphism to be rigid have been studied by a number of authors in the past. The main result of this paper states that surjective morphisms are always rigid, unless there is a clear geometric reason for it. More precisely, we can say the following.

First, deformations of surjective morphisms between normal projective varieties are unobstructed unless the target variety is covered by rational curves.

Second, if the target is not covered by rational curves, then surjective morphisms are infinitesimally rigid, unless the morphism factors via a variety with positive-dimensional automorphism group. In this case, the Hom-scheme can be completely described.


References [Enhancements On Off] (What's this?)


Additional Information

Jun-Muk Hwang
Affiliation: Korea Institute for Advanced Study, 207-43 Cheongnyangni-dong, Seoul, 130-722, Korea
Email: jmhwang@kias.re.kr

Stefan Kebekus
Affiliation: Mathematisches Institut, Universität zu Köln, Weyertal 86-90, 50931 Köln, Germany
Email: stefan.kebekus@math.uni-koeln.de

Thomas Peternell
Affiliation: Institut für Mathematik, Universität Bayreuth, 95440 Bayreuth, Germany
Email: thomas.peternell@uni-bayreuth.de

DOI: http://dx.doi.org/10.1090/S1056-3911-05-00411-X
PII: S 1056-3911(05)00411-X
Received by editor(s): January 21, 2005
Received by editor(s) in revised form: February 24, 2005
Published electronically: April 21, 2005
Additional Notes: Jun-Muk Hwang was supported by the Korea Research Foundation Grant (KRF-2002-070-C00003). Stefan Kebekus was supported by a Heisenberg-Fellowship of the DFG. Jun-Muk Hwang, Stefan Kebekus and Thomas Peternell were supported in part by the program “Globale Methoden in der Komplexen Analysis” of the DFG


Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2014 University Press, Inc.
Comments: jag-query@ams.org
AMS Website